How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Cameron Your Own Question
Dr. Cameron
Dr. Cameron, Doctor
Category: Medical
Satisfied Customers: 12910
Experience:  American Board Certified in Emergency Medicine and Ivy League trained. Medical Review Officer trained in Drug Testing
16455829
Type Your Medical Question Here...
Dr. Cameron is online now
A new question is answered every 9 seconds

My left upper eye lid started swelling on the inside corner

This answer was rated:

My left upper eye lid started swelling on the inside corner , I took liquid benidril and waited over night. Now the entire upper eye lid is swollen and it seems to be seeping or watering some. Benidryl hasn't helped.. I took another dose thjis morning.
How much benadryl did you take? Any visual changes? is the area warm to touch or painful? Any fevers? Is it itchy?
Customer: replied 7 years ago.

How much benadryl did you take? Any visual changes? is the area warm to touch or painful? Any fevers? Is it itchy?

 

one full cap full twice. Daughter said the maximum for an adult.

my eye sight in the left eye is a little bit more blurred than the right eye.

yes warm to the touch.but not painful.. no fevers, not itchy

How many times did you take the benadryl today? And where is it seeping? Any other medical problems or medications? How old are you? Any exposures to animals, pollen, etc..
Customer: replied 7 years ago.

I took one dose last night and one dose early this a m .so just once today.

it seems to be seeping from the corner of the eye

I'm 64 yrs old.. I take 2 10 mg impramine twice daily.. no other meds

I've just come to Tenn from Az to spend the summer with my daughter

I have my little dog and they have a little dog also, have never had a reaction to either before.

No medical problems that I'm aware of.

Ok. Well, it sounds like you are having a localised allergic reaction to something. You must have rubbed something one your eye or eyelid at one time in the last day or so. Do not scratch it. You can certainly take more benadryl- the adult dosing is 25mg every 4-6 hours for swelling.
Now, it is possible that this can develop into a bacterial infection. Without redness and pain, this is unlikely, but if you have been scratching, you can introduce bacteria with your nails. This is called periorbital cellulitis and needs antibiotics. So if you are not improving with the benadryl and if you get any worsening symptoms, like fever, pain or redness, see a doctor right away.

best wishes

press the green accept button if this was helpful.
Dr. Cameron and 5 other Medical Specialists are ready to help you